MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENLW1620C93E
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/26/2017
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant stent graft system was implanted in the patient for the endovascular treatment of a 6 cm in diameter abdominal aortic aneurysm.It was reported that the patient was not complaint with follow up appointments.A recent ct revealed that there was a there was good proximal seal all the way up to the lowest renal artery however there is a distal type ib endoleak on the right, ipsilateral side and there was loss of stent graft seal on the left, contralateral side.There was also a3cm saccular aneurysm noted at the distal right common iliac.Per the investigator, the distal type i endoleak and the loss of seal are related to the patient¿s anatomy, dilatation of the iliac limb.No additional clinical sequelae were reported and the patient will be monitored by the physician.It was reported that a procedure was performed to fix at type ib endoleak on the right limb.It was noted that the left limb only had 5 mm of seal before it could be pulled up into the aneurysmal sac also.During the procedure, a left extension limb was implanted without issue.While attempting to deploy the right extension limb, an issue occurred with the full deployment of the stent graft.The physician was about halfway down the screw gear when it was noted that the graft was not coming out of the graft cover.The physician was able to resheath the device and repositioned it.He then attempted to deploy the graft 2 more times and the same thing happened.The physician elected to pull the graft out of the patient to prevent any adverse events.Additional limbs were then successfully used to extend down into the external iliac arteries.It was noted that the event was resolved after this.The cause of the event cannot be determined, as per the physician.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film review summary: the exact cause of the events could not be determined from the films provided.Pre-implant anatomy is unknown, and earlier follow-up films were not available as the patient was not compliant with follow-up¿s.Ct¿s from 6-½ years post-implant revealed that there was a distal type i endoleak from the right/ipsilateral limb; the distal end of the right limb appeared to have pulled out of the right common iliac and was floating within the distal sac with a type ib endoleak.There was also dilatation of the rcia diameter to ~26mm.The contra limb on the left side was noted to have <(><<)>(><(><<)><(><<)>)>10mm of remaining distal seal length.However, no clear distal type i was seen on the left side.It is possible that the cause of the inadequate bilateral distal seals was due to disease progression (vessel dilatation) and aneurysm morphology changes.The cause of the deployment difficulties reported during intervention for repair of the distal type i from the right limb could not be determined.Pending device return and rgi analysis which will be in a separate report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6970965
Report Number2953200-2017-01619
Device Sequence Number518276
Product Code MIH
UDI-Device Identifier00613994761927
UDI-Public00613994761927
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2012
Device Model NumberENLW1620C93E
Device Catalogue NumberENLW1620C93E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer10/30/2017
Initial Report FDA Received Date10/24/2017
Supplement Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR